Article Text

PDF

Hypercalcaemia in alphacalcidol therapy.
  1. C. R. Paterson

    Abstract

    Three women with hypoparathyroidism are described who developed severe symptomatic hypercalcaemia while being treated with alphacalcidol (1 alpha-hydroxycholecalciferol; One-Alpha). One sustained permanent renal damage. Alphacalcidol may have advantages over calciferol in its speed of action but poisoning may be more likely to occur. Frequent follow-up checks on the plasma calcium is needed for any patient on alphacalcidol. For long-term management calciferol may still be the drug of choice.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.